Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 32, NWS Huntsville, AL

March 2, 2012Cullman County, Lawrence County, Morgan County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 2, 2012, 7:04 PM CST for Cullman County, Lawrence County, Morgan County, Alabama. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 7:04 PM CST (01:04 UTC)
Expired
Mar 2, 2012, 7:30 PM CST
In force
26 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Cullman County, AL, Lawrence County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 116 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 7:19 PM CSTHAIL 0.25Falkville, ALPEA SIZE HAIL REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:20 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WUUS54 KHUN 030104
SVRHUN
ALC043-079-103-030130-
/O.NEW.KHUN.SV.W.0032.120303T0104Z-120303T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
704 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
  MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
  SOUTHEASTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 730 PM CST

* AT 702 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  ADDISON...OR 7 MILES WEST OF JONES CHAPEL...AND MOVING NORTHEAST   
  AT 60 MPH. THIS STORM HAS PRODUCED QUARTER SIZE HAIL IN WINSTON    
  COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  BATTLEGROUND...MASSEY...
  LEESDALE...FALKVILLE...
  COLE SPRINGS...PRICEVILLE...
  SOMERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3417 8711 3417 8712 3430 8712 3430 8736
      3432 8740 3455 8684 3438 8667
TIME...MOT...LOC 0104Z 235DEG 51KT 3425 8714

$$

BCC
2 follow-up statements
325 
WWUS54 KHUN 030120
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
720 PM CST FRI MAR 2 2012

ALC079-030130-
/O.CAN.KHUN.SV.W.0032.000000T0000Z-120303T0130Z/
LAWRENCE AL-
720 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
LAWRENCE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3429 8712 3430 8711 3442 8711 3444 8710
      3455 8684 3438 8667 3421 8711
TIME...MOT...LOC 0120Z 232DEG 47KT 3438 8694

$$

ALC043-103-030130-
/O.CON.KHUN.SV.W.0032.000000T0000Z-120303T0130Z/
CULLMAN AL-MORGAN AL-
720 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR MORGAN AND NORTHWESTERN CULLMAN COUNTIES...

AT 720 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MASSEY...OR ABOUT 7 MILES SOUTHWEST OF HARTSELLE...
MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FALKVILLE...LEESDALE...COLE SPRINGS...PRICEVILLE AND SOMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3429 8712 3430 8711 3442 8711 3444 8710
      3455 8684 3438 8667 3421 8711
TIME...MOT...LOC 0120Z 232DEG 47KT 3438 8694

$$

BCC
329 
WWUS54 KHUN 030125
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CST FRI MAR 2 2012

ALC043-103-030135-
/O.EXP.KHUN.SV.W.0032.000000T0000Z-120303T0130Z/
CULLMAN AL-MORGAN AL-
725 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND NORTHWESTERN
CULLMAN COUNTIES EXPIRES AT 730 PM CST...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3429 8712 3430 8711 3442 8711 3444 8710
      3455 8684 3438 8667 3421 8711
TIME...MOT...LOC 0125Z 232DEG 47KT 3441 8687

$$

BCC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:29 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 2, 5:29 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
529 PM CST FRI MAR 2 2012

.UPDATE...
FOR 00Z TAFS

&&

.DISCUSSION...
/ISSUED 343 PM CST FRI MAR 2 2012/
SECOND WAVE OF SEVERE WX IS WELL UNDER WAY ACROSS THE CNTRL TN VALLEY
THIS AFTERNOON...WITH A HIGHLY SHEARED AND VERY UNSTABLE AIRMASS WELL
IN PLACE. WARM CONVEYOR BELT WELL ENTRENCHED ACROSS THE REGION IS
ALSO PROVIDING ABUNDANT MOISTURE UNDER A SWLY FLOW REGIME. ALL OF
THIS IS OCCURRING WELL AHEAD OF THE ADVERTISED COLD FRONT WHICH IS
JUST NOW BEGINNING TO CROSS THE MS RIVER. CONVECTIVE MODE THUS FAR IS
VERY DISCRETE WITH NUMEROUS SUPERCELLS DEVELOPING. SEVERAL LARGE HAIL
REPORTS HAVE BEEN RECEIVED THUS FAR...WITH A FEW CELLS SHOWING SOME
TORNADIC SIGNATURES. UNFORTUNATELY...THIS TYPE OF CONVECTIVE ACTIVITY
IS XPCTED TO CONTINUE THROUGH THE REMAINING AFTERNOON HRS BEFORE THE
COLD FRONT MOVES CLOSER TO NW AL.

WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 4 PM SINCE WINDS WILL SLOWLY
BEGIN TO DECREASE BY EARLY EVENING.

CONVECTIVE MODE IS STILL XPCTED TO BECOME A BIT MORE LINEAR ALONG OR
JUST AHEAD OF THE FRONT GOING INTO THE EVENING PERIOD...AS THE SHEAR
PROFILE BECOMES MORE UNIDIRECTIONAL. IN ANY CASE...STRONG TO SEVERE
TSTMS ARE XPCTED TO ACCOMPANY THE FRONTAL PASSAGE...WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE BEFORE THE
FRONT BEGINS TO MAKE ITS WAY EWD ACROSS THE AREA LATER TONIGHT. REFER
TO THE HAZARDOUS WEATHER OUTLOOK FOR MORE SPECIFIC INFORMATION ON ANY
SEVERE WX THREATS AND TIMING.

LATEST MODEL RUNS SHOW THE COLD FRONT MOVING THROUGH THE AREA DURING
THE EVENING HRS...BEFORE EXITING TO THE E AROUND MIDNIGHT. OVERALL WX
CONDITIONS SHOULD QUICKLY IMPROVE FROM W TO E DURING THE LATTER PART
OF THE EVENING PERIOD...WITH THE PASSAGE OF THE FRONT. PRECIP/LIGHT
SHOWERS MAY LINGER ALONG OR JUST BEHIND THE FRONT HEADING INTO THE
MORNING HRS SAT...BEFORE HIGH PRESSURE OUT OF THE MID/SRN PLAINS
STATES BUILDS EWD INTO THE SE REGION. DRIER AND MORE SEASONAL WX
CONDITIONS ARE XPCTED WITH THE ONCOMING SFC RIDGE HEADING INTO THE
NEW WEEK. BROAD UPPER TROUGH PATTERN SHOULD ALSO BEGIN TO DEEPEN AND
TRANSLATE EWD ACROSS THE PLAINS STATES AND INTO THE ERN CONUS GOING
INTO SUN...THEREBY HELPING TO USHER COOLER AIR BACK INTO THE REGION.
THE PASSING UPPER TROUGH MAY ALSO RESULT IN A FEW MORE LIGHT SHOWERS
ACROSS THE EXTREME NRN/ERN HALF OF THE FORECAST AREA ON SUN BEFORE
MOVING INTO THE ATLANTIC BASIN.

RELATIVELY QUIET AND NEAR SEASONAL WX IS XPCTED THROUGH MID WEEK AS
THE SFC HIGH MAKES ITS WAY EWD ACROSS THE TN/OH VALLEY REGIONS. THE
LATTER HALF OF THE MODEL GUIDANCE IS SUGGESTING ANOTHER BOUNDARY
DROPPING INTO THE SE REGION AROUND THU...WITH PERHAPS A FEW SHOWERS
AND TSTMS RETURNING TO THE FORECAST.

09

&&

.AVIATION...
FOR 00Z TAFS...CDFNT NOW APPROACHING NW AL WITH SCT SHRA/TSRA ALONG
AND AHEAD OF THE CDFNT. DUE TO A VERY UNSTABLE ATMOSPHERE SOME STORMS
WILL HAVE THE POSSIBILITY OF BECOMING SEVERE WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES. ATTM BOTH TAF SITES ARE
REPORTING VFR CONDITIONS...BUT AS THE CDFNT MOVES ACROSS THE CWA
TONIGHT...MVFR/IFR CONDITIONS WILL BE POSSIBLE IN STORMS. CDFNT WILL
PASS KMSL ARND 03Z AND THE KHSV SITE ARND 04Z. BEHIND THE CDFNT SCT
SHRA WILL BE POSSIBLE AT BOTH TAF SITES UNTIL ARND 12Z SATURDAY.

07

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 2, 12:29 PM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CST FRI MAR 2 2012

ALZ001>010-016-TNZ076-096-097-030300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1229 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A SECOND ROUND OF SEVERE THUNDERSTORMS IS EXPECTED DURING THE LATE
AFTERNOON HOURS AND CONTINUING INTO THE EVENING...AS A STRONG COLD
FRONT MOVES ACROSS THE AREA FROM THE WEST. DAMAGING WINDS...LARGE
HAIL...AND TORNADOES ARE ALL POSSIBLE AS A LINE OF STRONG TO SEVERE
THUNDERSTORMS DEVELOPS ALONG OR AHEAD OF THE FRONT.

THE TORNADO THREAT WILL BE MOST LIKELY WITH ANY DISCRETE THUNDERSTORMS
THAT DEVELOP WELL AHEAD OF THE FRONT...OR WITH ANY BREAKS IN THE LINE
OF THUNDERSTORMS.

THE BEST TIMING OF SEVERE WEATHER IS FROM 3 TO 6 PM OVER NORTHWEST
ALABAMA...FROM 6 TO 9 PM ALONG INTERSTATE 65 INCLUDING THE HUNTSVILLE
AREA...AND FROM 9 PM TO MIDNIGHT OVER NORTHEAST ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH FROM WEST TO EAST
AS THE COLD FRONT MOVES OUT OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN
SUPPORT OF SEVERE WEATHER OPERATIONS IS ONGOING TODAY AND WILL LIKELY
BE CONTINUED TONIGHT.

In the hours before

Local storm report, Mar 2, 6:26 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
626 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             5 W CULLMAN             34.18N 86.93W
03/02/2012  E0.88 INCH       CULLMAN            AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED.

&&

TT
Special weather statement, Mar 2, 6:35 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
635 PM CST FRI MAR 2 2012

ALZ003-004-007-030100-
FRANKLIN-LAWRENCE-MORGAN-
635 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN...SOUTHERN
LAWRENCE AND WESTERN MORGAN COUNTIES UNTIL 700 PM CST...

AT 635 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PHIL CAMPBELL TO
GU-WIN...MOVING EAST AT 65 MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN SOUTHEASTERN FRANKLIN...SOUTHERN LAWRENCE AND WESTERN
MORGAN COUNTIES...INCLUDING THE CITIES OF PHIL CAMPBELL...MT HOPE...
LANDERSVILLE...WREN...MOULTON AND SPEAKE...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3431 8778 3439 8776 3460 8697 3431 8705
      3432 8711 3430 8711 3430 8742
TIME...MOT...LOC 0035Z 252DEG 57KT 3434 8766 3398 8776

BCC
Local storm report, Mar 2, 6:53 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
653 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             2 S DOUGLAS             34.14N 86.32W
03/02/2012  E1.00 INCH       MARSHALL           AL   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER
Special weather statement, Mar 2, 6:55 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
655 PM CST FRI MAR 2 2012

ALZ004-007-016-030130-
CULLMAN-LAWRENCE-MORGAN-
655 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...LAWRENCE AND MORGAN
COUNTIES EXTENDED UNTIL 730 PM CST...

AT 654 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MT
HOPE TO ELDRIDGE...MOVING EAST NORTHEAST AT 55 MPH. AT 652 PM CST...
TRAINED SPOTTERS REPORTED PENNY SIZE HAIL ALONG THE WINSTON FRANKLIN
COUNTY LINE.

NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN MORGAN...NORTHWESTERN CULLMAN AND SOUTHEASTERN LAWRENCE
COUNTIES...INCLUDING THE CITIES OF SPEAKE...DANVILLE...NEEL...
MASSEY...HARTSELLE...BATTLEGROUND...JONES CHAPEL...LEESDALE...
FALKVILLE AND LACON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3430 8712 3430 8742 3430 8746 3441 8739
      3456 8667 3403 8703 3401 8712
TIME...MOT...LOC 0054Z 255DEG 49KT 3435 8733 3398 8758

BCC
Local storm report, Mar 2, 6:59 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
659 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             DOUGLAS                 34.17N 86.32W
03/02/2012  E1.00 INCH       MARSHALL           AL   FIRE DEPT/RESCUE

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED.

&&

KWEBER
Local storm report, Mar 2, 7:04 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
704 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             6 NNE HALEYVILLE        34.31N 87.58W
03/02/2012  E0.75 INCH       FRANKLIN           AL   AMATEUR RADIO

            PENNY SIZE HAIL WAS REPORTED.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:04 PM CSTSpecial Weather StatementHUNColbert, Lauderdale26 min
Mar 2, 6:05 PM CSTTornado WarningHUNCullman25 min
Mar 2, 6:35 PM CSTSpecial Weather StatementHUNLawrence25 min
Mar 2, 6:55 PM CSTSpecial Weather StatementHUNMorgan35 min
Mar 2, 7:13 PM CSTSevere Thunderstorm WarningHUNCullman47 min
Mar 2, 7:36 PM CSTSpecial Weather StatementHUNMadison39 min
Mar 2, 7:45 PM CSTSpecial Weather StatementHUNEtowah45 min
Mar 2, 8:11 PM CSTSpecial Weather StatementHUNFranklin, Lawrence49 min
Mar 2, 8:23 PM CSTSevere Thunderstorm WarningHUNCullman37 min
Mar 2, 8:29 PM CSTSpecial Weather StatementHUNDeKalb46 min
Mar 2, 9:01 PM CSTSpecial Weather StatementHUNCullman, Marshall44 min
Mar 2, 9:08 PM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence31 min
Mar 2, 9:14 PM CSTSevere Thunderstorm WarningHUNDeKalb, Marshall46 min
Mar 2, 11:30 PM CSTAreal Flood WarningHUNDeKalb5 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.